I just signed a contract with a state nurse monitoring program after completing the one year sobriety notebook. Last week, my drug test was positive for Tramadol. My only drug of choice was Phentermine.
The only possibility I can think of is that my ASA got mixed up with that of my friend, a 78-year-old man, who takes ASA and Tramadol. He and I went on a trip together. I take a daily ASA, and he packed our meds in a travel container. The two do look alike.
I wrote the board that this was the only possible explanation and requested a retest. I asked my coordinator what she thought was going to happen. She said it was serious but to send her an explanation and request a retest .What is your feeling about this situation? I am so angry at myself for being so careless.
Dear Nancy replies:
Your situation is a difficult one for you, to be sure. You have done well with your treatment and aftercare thus far. This appears to be, as you said, a careless development in your aftercare. Even so, you will need to take responsibility for it.
Being truthful about how you think this may have happened is essential in such situations. Everyone makes mistakes, whether in aftercare or not, so owning what you think happened and making sure it never happens again will be essential. From here on in, for example, only you can take responsibility for your own medications, packing them, etc. You cannot hand this job over to someone else under any circumstances.
Review your contract with the monitoring program. Some guidance about this type of situation, or any situation where the nurse tests positive, may be included. If you are concerned that you cannot represent yourself adequately, retaining a nurse attorney or other attorney to help you with the statement you need to submit, and representing you before the monitoring program, if possible, would be a good idea.